Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 4, 2012Carroll County, Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 4, 2012, 9:22 AM EDT for Carroll County, Heard County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2012, 9:22 AM EDT (13:22 UTC)
Expired
Jun 4, 2012, 9:45 AM EDT
In force
23 min
Issued by
NWS Atlanta, GA

Counties Carroll County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WWUS82 KFFC 041322
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 AM EDT MON JUN 4 2012

GAZ042-052-041345-
922 AM EDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND 
GUSTS TO 40 MPH IN CARROLL AND HEARD COUNTIES UNTIL 945 AM EDT...

AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO 26 MILES WEST OF WARESVILLE...
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CARROLL AND 
HEARD COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN THE PATH OF 
THESE STORMS INCLUDE BOWDON...EPHESUS...BLACKJACK MOUNTAIN...MOUNT 
ZION...FROLONA...TYUS...BOWDON JUNCTION...JOHN TANNER STATE 
PARK...ROOSTERVILLE...ROOPVILLE...GLENN...WARESVILLE...TEXAS...PLANT 
WANSLEY AND FRANKLIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON 
ROADWAYS.

&&

LAT...LON 3365 8529 3372 8506 3381 8505 3381 8500
      3344 8499 3343 8501 3336 8498 3321 8498
      3317 8508 3319 8510 3316 8513 3312 8524
      3365 8534
TIME...MOT...LOC 1321Z 269DEG 30KT 3356 8525 3327 8531
          3310 8564

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 7:51 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 4, 7:51 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT MON JUN 4 2012

.PREV DISCUSSION... /ISSUED 353 AM EDT MON JUN 4 2012/

SHORT TERM /TODAY THROUGH TUESDAY/...
CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING
SOUTHEAST ACROSS NORTH GEORGIA THIS MORNING. THESE STORMS ARE
STILL NORTH OF THE ATL AREA BUT THEY ARE CREEPING SLOWLY
SOUTHWARD. THUNDER IS BEGINNING TO TAPER OFF WHICH IS RIGHT IN
LINE WITH WHAT THE HRRR MODEL SAID WAS GOING TO HAPPEN. ONCE THIS
LINE GETS SOUTH OF I20 SHOULD SEE MAINLY SHOWERS WITH JUST SOME
ISOLATED THUNDER. INSTABILITIES DO INCREASE AGAIN THIS
AFTERNOON/EVENING WITH MUCAPES AROUND 1600 J/KG AND LIS IN THE -3
TO -6 RANGE. SHOULD SEE MORE SCATTERED THUNDERSTORMS ACROSS THE
AREA AS THERE WILL STILL BE ABUNDANT MOISTURE OVER THE STATE. THIS
MOISTURE CONTINUES OVER THE REGION TUESDAY WITH INSTABILITIES
PEAKING BETWEEN 18Z-00Z AGAIN. WILL CONTINUE WITH CHANCE POPS
ACROSS NORTH AND CENTRAL GA THROUGH TUESDAY NIGHT. TEMPS WILL BE
NEAR SEASONAL NORMS IN THE SHORT TERM.

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

SURFACE TROUGH LOOKS TO BE ALONG THE GULF COAST AND JUST INTO OUR
SOUTHERN COUNTIES BY TUESDAY NIGHT. THIS WILL ONCE AGAIN PROVIDE
THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT INTO WEDNESDAY
AFTERNOON. UNLIKE THE NEXT TWO DAYS...SHORTWAVE ACTIVITY WILL BE
AT A MINIMUM DESPITE THE NORTHWEST FLOW ALOFT. NAM12 AND ECMWF DURING
THIS PERIOD ARE MORE AGGRESSIVE IN BRINGING POPS BACK INTO NORTH
GEORGIA BUT FEEL WITH SYSTEMS COMING THROUGH PRIOR TO THE LONG
TERM...THE NORTHERN HALF SHOULD CLEAR SOMEWHAT AND FAVOR THE GFS THIS
CYCLE. REGARDLESS...ALL MODELS SHOW DRIER AIR MOVING IN AS HIGH
PRESSURE SETTLES IN FROM THE OHIO VALLEY ALLOWING FOR VERY LOW END
POPS THROUGH NEXT WEEKEND. WEAK UPPER RIDGE DOES BUILD INTO THE
AREA AS WELL FOR THE WEEKEND WITH AN INCREASING TREND IN EXPECTED
AFTERNOON HIGHS.

DEESE

FIRE WEATHER...TOUGH CALL TODAY AS FUEL MOISTURE IS LOW OVER
CENTRAL GEORGIA AND EXPECTING 15 MPH SUSTAINED WINDS THIS
AFTERNOON. QUESTIONABLE HOWEVER WRT POP TIMING AND IF IT WILL RAIN
PRIOR TO CRITICAL FIRE CONDITIONS. PLAYING IT SAFE THIS GO AROUND
AND HAVE A FIRE DANGER STATEMENT IN PLACE.

&&

.AVIATION...
12Z UPDATE...
SHOWERS AND THUNDERSTORMS STILL MOVING SOUTH THROUGH THE STATE. VFR
CONDITIONS WILL STILL PREVAIL AT THE TAF SITES EXCEPT IN AND
AROUND SHRA/TSRA DEVELOPMENT. MAIN LINE OF SHRA/TSRA HAS SPLIT AND
IT LOOKS LIKE IT MAY MISS THE ATL AREA. IF IT DOES HIT THE ATL
AREA AIRPORTS IT WILL BE VERY BRIEF. THE THUNDERSTORMS IN AL ALSO
LOOK LIKE THEY WILL MOVE SOUTH O ATL AS WELL. WINDS WILL STAY OUT
OF THE W TO NW IN THE 5-10KT RANGE. EXPECTING GUST TO 18KT
BETWEEN 17Z-23Z. VSBYS SHOULD STAY VFR EXCEPT IN AND AROUND TSRA
DEVELOPMENT. CEILINGS SHOULD DO THE SAME AS WELL.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  65  86  62 /  60  40  20  20
ATLANTA         84  67  84  64 /  60  40  20  10
BLAIRSVILLE     81  59  80  55 /  80  40  20  20
CARTERSVILLE    82  63  85  57 /  80  50  20  10
COLUMBUS        89  69  90  68 /  60  40  40  20
GAINESVILLE     84  65  82  62 /  80  50  20  20
MACON           87  67  90  66 /  60  40  40  20
ROME            85  65  85  59 /  80  50  20  10
PEACHTREE CITY  84  64  84  61 /  60  40  30  20
VIDALIA         89  71  88  69 /  70  40  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DEESE
AVIATION...01
Hazardous weather outlook, Jun 4, 6:45 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 AM EDT MON JUN 4 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
645 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS THUNDERSTORMS WITH SCATTERED SEVERE STORMS EXPECTED.

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE IS EXPECTED TO FORM THIS AFTERNOON AND
MOVE ACROSS THE STATE THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE
STRONG WINDS TO 60 MPH...LARGE HAIL AND FREQUENT LIGHTNING. WHILE
THUNDERSTORMS WILL BE POSSIBLE ANYWHERE ACROSS NORTH AND CENTRAL
GEORGIA...MOST OF THE ACTIVITY TODAY WILL BE FROM CARROLLTON AND
ATLANTA...SOUTH TO COLUMBUS AND THEN EAST TO MACON AND WARNER ROBINS.

.DISCUSSION...
THE SECOND IN A SERIES OF SHORTWAVES PUSH ACROSS THE AREA THIS
MORNING AND INTO THE EARLY AFTERNOON HOURS. A DEVELOPING LOW LEVEL
JET SHOULD ALLOW FOR A SQUALL LINE TO DEVELOP WITH INCREASED
STRONG TO SEVERE WIND POTENTIAL ADDITIONAL SHORTWAVE ACTIVITY WILL GENERATE
ACTIVITY TONIGHT AS WELL ALTHOUGH INSTABILITY LOOKS TO BE MORE
MARGINAL ACROSS THE NORTHERN HALF OF THE AREA DURING THIS
TIMEFRAME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SHOWERS AND THUNDERSTORM DEVELOPMENT WILL LARGELY CONFINED TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY WITH
DRIER CONDITIONS WORKING IN LATE IN THE WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY (TIME
PERIOD) ACROSS (LOCATION).

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION.

In the hours before

Special weather statement, Jun 4, 3:29 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 AM EDT MON JUN 4 2012

GAZ009-040800-
329 AM EDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOWNS
COUNTY UNTIL 400 AM EDT...

AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALEXANDERS MILL TO MOUNTAIN SCENE...MOVING
EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TOWNS COUNTY THROUGH 400 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MOUNTAIN SCENE...BRASSTOWN BALD...YOUNG
HARRIS...ALEXANDERS MILL...GUMLOG...MACEDONIA...HIAWASSEE...TITUS...
TATE CITY AND PLUM ORCHARD GAP SHELTER. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3495 8354 3493 8359 3492 8359 3488 8365
      3482 8365 3480 8369 3486 8381 3491 8382
      3490 8385 3492 8391 3497 8394 3499 8393
      3500 8355
TIME...MOT...LOC 0730Z 280DEG 33KT 3496 8382 3482 8359
Special weather statement, Jun 4, 3:32 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 AM EDT MON JUN 4 2012

GAZ061-062-069>076-078>086-089>098-102>113-042300-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
332 AM EDT MON JUN 4 2012

...FIRE DANGER STATEMENT...

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON FOR PARTS OF CENTRAL
GEORGIA DUE TO STRONG WINDS...

SUSTAINED WINDS OF 15 MPH CAN BE EXPECTED ALONG WITH
GUSTS OF 20 MPH. RELATIVE HUMIDITIES WILL LIKELY STAY
ABOVE 25 PERCENT.

WITH DRY FUELS...HIGH FIRE DANGER CONDITIONS CAN BE EXPECTED. SOME
AREAS MAY SEE RAINFALL FROM APPROACHING THUNDERSTORMS WHICH WOULD
INCREASE FUEL MOISTURE LATER TODAY.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.
Local storm report, Jun 4, 4:10 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 AM EDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     3 NE JASPER             34.50N 84.39W
06/04/2012                   PICKENS            GA   TRAINED SPOTTER

            TWO TREES ALONG WITH LIMBS AND BRANCHES WERE REPORTED
            DOWN ALONG WILDERNESS PARKWAY IN BIG CANOE.

&&

DEESE
Special weather statement, Jun 4, 9:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 AM EDT MON JUN 4 2012

GAZ042-052-041345-
922 AM EDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND
GUSTS TO 40 MPH IN CARROLL AND HEARD COUNTIES UNTIL 945 AM EDT...

AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO 26 MILES WEST OF WARESVILLE...
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CARROLL AND
HEARD COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE BOWDON...EPHESUS...BLACKJACK MOUNTAIN...MOUNT
ZION...FROLONA...TYUS...BOWDON JUNCTION...JOHN TANNER STATE
PARK...ROOSTERVILLE...ROOPVILLE...GLENN...WARESVILLE...TEXAS...PLANT
WANSLEY AND FRANKLIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3365 8529 3372 8506 3381 8505 3381 8500
      3344 8499 3343 8501 3336 8498 3321 8498
      3317 8508 3319 8510 3316 8513 3312 8524
      3365 8534
TIME...MOT...LOC 1321Z 269DEG 30KT 3356 8525 3327 8531
          3310 8564

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:22 AM EDTSpecial Weather StatementFFCWalker, Whitfield38 min
Jun 4, 1:02 AM EDTSpecial Weather StatementFFCChattooga, Gordon, Pickens43 min
Jun 4, 1:43 AM EDTSpecial Weather StatementFFCChattooga32 min
Jun 4, 1:47 AM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Gordon, Hall, Pickens43 min
Jun 4, 2:06 AM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall39 min
Jun 4, 2:13 AM EDTSpecial Weather StatementFFCFloyd32 min
Jun 4, 2:32 AM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth28 min
Jun 4, 2:45 AM EDTSpecial Weather StatementFFCBarrow, Jackson30 min
Jun 4, 2:53 AM EDTSpecial Weather StatementFFCTowns, Union, White37 min
Jun 4, 2:58 AM EDTSpecial Weather StatementFFCForsyth32 min
Jun 4, 3:08 AM EDTSpecial Weather StatementFFCChattooga, Floyd37 min
Jun 4, 3:14 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Oconee, Oglethorpe31 min
Jun 4, 3:29 AM EDTSpecial Weather StatementFFCTowns31 min
Jun 4, 9:38 AM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup22 min
Jun 4, 10:02 AM EDTSpecial Weather StatementFFCCoweta, Fayette, Meriwether28 min
Jun 4, 11:34 AM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster26 min
Jun 4, 12:20 PM EDTSpecial Weather StatementFFCTreutlen25 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.